Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 9, 2012, 8:19 PM MDT for El Paso County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 8:19 PM MDT (02:19 UTC)
- Expired
- Jul 9, 2012, 9:06 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 20 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS54 KEPZ 100219
FFWEPZ
TXC141-100345-
/O.NEW.KEPZ.FF.W.0004.120710T0219Z-120710T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
819 PM MDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 945 PM MDT
* AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
CENTRAL EL PASO...
EIGHT TENTHS OF AN INCH OF RAIN HAS BEEN REPORTED IN THE LAST
20 MINUTES NEAR MESA AND SUNLAND PARK DRIVE. THUNDERSTORMS WERE
MOVING SOUTH TOWARD DOWNTOWN EL PASO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3175 10652 3178 10654 3179 10653 3180 10654
3185 10652 3185 10646 3173 10648
$$
JMG1 follow-up statement
973
WGUS74 KEPZ 100306
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
906 PM MDT MON JUL 9 2012
TXC141-100321-
/O.CAN.KEPZ.FF.W.0004.000000T0000Z-120710T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
906 PM MDT MON JUL 9 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL EL
PASO COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL THUNDERSTORMS MAY MOVE
INTO THE EL PASO AREA OVER THE NEXT COUPLE OF HOURS AND BRING THE
THREAT FOR ADDITIONAL FLOODING.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3175 10652 3178 10654 3179 10653 3180 10654
3185 10652 3185 10646 3173 10648
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:58 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 2:58 PM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 PM MDT MON JUL 9 2012 .SYNOPSIS... ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT AS ENOUGH LOW LEVEL MOISTURE AND INSTABILITY PERSIST. A COOL FRONT PUSHES IN FROM THE EAST LATE TONIGHT. THIS WILL INCREASE THE MOISTURE AND INSTABILITY FURTHER ON TUESDAY AND WEDNESDAY...INCREASING THE COVERAGE OF THUNDERSTORMS. THE HIGHER MOISTURE LEVELS WILL ALSO CREATE THE POSSIBILITY OF HEAVY RAIN AND LOCAL FLOODING. BY THURSDAY THE UPPER RIDGE RE DEVELOPS OVER NORTHERN NEW MEXICO. THIS SHOULD DECREASE THUNDERSTORM COVERAGE BACK TO ISOLATED AND ALSO ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL. && .DISCUSSION... DECENT OROGRAPHIC CONVECTION FIRING OFF THIS AFTERNOON AS DEW POINTS REMAIN IN THE UPPER 40S TO MID 50S. MEANWHILE LARGE UPPER HIGH OVER THE GREAT BASIN CONTINUES MODERATE NORTHERLY FLOW OVER THE CWA. THIS WILL RESULT IN BRINGING A LARGE VORT MAX DOWN OVER EASTERN NEW MEXICO TONIGHT. THIS WILL ALLOW A BACK DOOR COOL FRONT TO PUSH INTO THE EASTERN CWA TONIGHT AND LIKELY TO THE ARIZONA BORDER BY DAYBREAK TUESDAY. THIS SHOULD HELP INCREASE SHOWERS ACROSS THE FAR EAST TONIGHT AND THEN ALL AREAS TUESDAY. THE DRAWBACK ON TUESDAY IS THAT HIGH TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES COOLER THAN TODAY...PERHAPS BARELY REACHING CONVECTIVE TEMPS. BUT THE FRONTAL LIFT AND VORT CENTER ALOFT SHOULD MAKE UP FOR THIS. TPW PRODUCT SHOWS PW'S CURRENTLY AROUND 1.2 INCHES AND MODELS CONTINUE TO SHOW THEM INCREASING TO AROUND 1.5 INCHES TOMORROW. WITH THE MOISTURE AND INSTABILITY...THUNDERSTORM COVERAGE SHOULD INCREASE SIGNIFICANTLY TUESDAY AND WEDNESDAY. HEAVY RAINFALL AND LOCAL FLOODING WILL BE THE MAIN THREATS BOTH TUESDAY AND WEDNESDAY. NAM DOES SHOW VORT CENTER SOUTH OF THE AREA WEDNESDAY SO STILL SOME DOUBT ABOUT HOW WIDESPREAD SHOWERS/THUNDERSTORMS WILL BE ON WEDNESDAY. THURSDAY INTO THE WEEKEND...UPPER HIGH GRADUALLY BUILDS DOWN TO THE FOUR CORNERS AND NORTHERN NEW MEXICO AND ELONGATING EAST-WEST. THIS WILL MEAN BY THURSDAY AND BEYOND WE WILL BE UNDER A DRIER EAST/NORTHEAST FLOW. THUNDERSTORM COVERAGE WILL DECREASE BACK TO ISOLATED AND MOST OF THESE SHOULD REMAIN OVER MOUNTAIN AREAS. AFTER A COUPLE OF DAYS OF BELOW NORMAL TEMPERATURES...THEY SHOULD REBOUND BACK TO NORMAL OR ABOVE NORMAL BY FRIDAY. && .AVIATION....VALID 10/00Z-11/00Z. UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL BRING A SIGNIFICANT INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY. ISOLD LOWLAND +TSRA/SCT MTN +TSRAGS THIS EVENING THEN SCT TO NUMEROUS TSTMS OVERNIGHT AND TUESDAY. EXPECT WIND VRB25G45KT AND VSBY LESS THAN 1SM IN STORMS WITH LOCALLY HEAVY RAIN. CIGS FEW-SCT010-020 SCT-BKN030-050 BKN-OVC080-120 OVERNIGHT AND TUESDAY. && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER THE INTER-MOUNTAIN WEST HAS SUPPRESSED THUNDERSTORM ACTIVITY THE PAST FEW DAYS BY PUSHING RELATIVELY DRY AND STABLE AIR IN FROM THE NORTHEAST. HOWEVER...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL PUSH SOUTHWEST ACROSS NEW MEXICO TONIGHT THEN BECOME STATIONARY ALONG THE ARIZONA BORDER TOMORROW. THIS WILL BRING A SURGE OF MOIST AND UNSTABLE AIR TO THE REGION THAT MAY LEAD TO INCREASED SHOWER AND THUNDERSTORM ACTIVITY WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING TONIGHT THROUGH WEDNESDAY. DRAINAGES ACROSS THE LITTLE BEAR AND THE WHITEWATER-BALDY BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING. MINIMUM HUMIDITY WILL BE ABOVE 30 PERCENT THE NEXT COUPLE OF AFTERNOONS WITH EXCELLENT OVERNIGHT RECOVERY. WINDS MOSTLY LIGHT THE NEXT FEW DAYS. THAT HIGH PRESSURE ALOFT IS EXPECTED TO SHIFT EASTWARD ACROSS THE FOUR CORNERS AREA BY THURSDAY...LOWERING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 87 70 86 70 / 30 50 50 40 40 SIERRA BLANCA 71 84 68 83 69 / 40 50 50 50 30 LAS CRUCES 70 84 64 83 65 / 30 50 50 40 30 ALAMOGORDO 71 85 64 85 65 / 60 50 50 40 30 CLOUDCROFT 52 64 49 64 49 / 60 70 60 50 30 TRUTH OR CONSEQUENCES 71 84 66 80 69 / 30 50 50 30 30 SILVER CITY 65 78 63 77 60 / 20 40 40 40 30 DEMING 70 86 65 81 67 / 30 40 40 30 30 LORDSBURG 69 90 65 87 67 / 20 30 40 30 30 WEST EL PASO METRO 77 86 70 87 67 / 30 50 50 40 40 DELL CITY 66 85 66 84 64 / 60 50 60 50 40 FORT HANCOCK 72 89 71 86 70 / 30 50 50 40 30 LOMA LINDA 66 76 64 81 63 / 50 50 50 40 40 FABENS 73 88 71 86 70 / 30 50 50 40 40 SANTA TERESA 72 87 69 86 67 / 30 50 50 40 40 WHITE SANDS HQ 75 84 66 86 65 / 30 50 50 40 30 JORNADA RANGE 63 86 61 86 58 / 30 50 50 40 30 HATCH 69 84 64 82 64 / 30 50 50 30 30 COLUMBUS 72 89 72 82 71 / 20 40 40 40 40 OROGRANDE 72 85 64 87 66 / 60 50 50 40 30 MAYHILL 54 71 51 69 53 / 60 70 60 50 30 MESCALERO 53 72 50 72 50 / 60 70 60 40 30 TIMBERON 57 68 51 69 54 / 60 70 60 50 40 WINSTON 61 74 56 73 62 / 30 60 50 40 30 HILLSBORO 67 77 63 79 63 / 30 50 40 30 30 SPACEPORT 69 85 67 80 66 / 30 50 50 30 30 LAKE ROBERTS 60 79 53 80 55 / 30 40 40 40 30 HURLEY 65 83 61 80 61 / 20 40 40 30 30 CLIFF 64 91 60 86 56 / 20 40 40 30 30 MULE CREEK 59 82 56 85 55 / 20 30 30 30 30 FAYWOOD 64 80 60 80 59 / 30 40 40 30 30 ANIMAS 70 91 65 86 64 / 20 30 40 30 30 HACHITA 67 89 65 84 64 / 20 40 40 30 30 ANTELOPE WELLS 70 89 68 87 67 / 10 30 40 30 40 CLOVERDALE 65 79 61 81 60 / 10 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/PARK
Hazardous weather outlook, Jul 9, 11:09 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT MON JUL 9 2012 NMZ401>417-TXZ418>424-101800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1109 AM MDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS...MOSTLY OVER THE MOUNTAINS. COLD FRONT PUSHING IN TONIGHT MAY INCREASE SHOWER COVERAGE FOR AREAS EAST OF EL PASO AND PRODUCE OCCASIONALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MOISTURE CONTINUES INCREASING FROM THE EAST WITH THE COLD FRONT. SHOWERS/THUNDERSTORMS WILL INCREASE IN COVERAGE TUESDAY AND WEDNESDAY. LOCAL HEAVY RAINFALL COULD CAUSE SOME FLOODING. THURSDAY AND BEYOND...THUNDERSTORMS WILL BECOME ISOLATED AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
In the hours before
Special weather statement, Jul 9, 5:43 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 543 PM MDT MON JUL 9 2012 NMZ410-411-100030- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- 543 PM MDT MON JUL 9 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH 630 PM MDT... AT 538 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LAS CRUCES...MOVING WEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST MESA... DONA ANA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:43 PM MDT | Areal Flood Advisory | EPZ | El Paso | 62 min |
| Jul 9, 8:51 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 39 min |
| Jul 10, 1:12 AM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 2 hr |
| Jul 10, 4:04 PM MDT | Areal Flood Advisory | EPZ | El Paso | 70 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.